Kentucky, 2005Tornado in Kentucky, March 19, 2005
March 19, 2005 · NWS LMK · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Mar 19, 2:10 PM EST, 4 hours 30 minutes earlier.
Area forecast discussion, Mar 19, 2:10 PM EST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
210 PM EST SAT MAR 19 2005
.SHORT RANGE (DAYS 0-3: TODAY-TUESDAY)...
PRE-FRONTAL AIRMASS HAS DESTABILIZED SOMEWHAT (SFC BASED LIS +3 TO
NEAR ZERO PER LAPS ANALYSIS), LEADING TO SCT TSRA REDEVELOPMENT.
REPORTS OF SMALL HAIL WITH THESE CELLS, WHICH IS NOT SURPRISING GIVEN
THE LOW 6.2KFT FREEZING LEVEL SEEN IN RECENT AIRCRAFT SOUNDING DATA AT
KSDF. WELL CONTINUE CHANCES FOR TSRA INTO EARLY EVENING HOURS AS SFC
FRONT MOVES EASTWARD, WITH CHANCES DIMINISHING FROM WEST TO EAST AS
DRIER AIR ALOFT TRANSLATES INTO THE FCST AREA. POCKET OF LOW CLOUDS AND
COOLER TEMPERATURES ADVECT IN OVERNIGHT, WITH SOME SCT-BKN STRATOCU
POSSIBLE INTO SUNDAY ACROSS SRN IND AND NC/EC KY, PER 12Z ETA(NAM)
BUFKIT PROFILES.
JET STREAK ENERGY COMING ASHORE OVER SWRN CONUS ON SUN NIGHT ALLOWS FOR
AMPLIFICATION OF MID-LEVEL TROF OVER CENTRAL PLAINS. THERE SEEMS TO BE
A GENERAL AGREEMENT BETWEEN LATEST NCEP MODELS, 12Z GFS ENSEMBLE MEANS,
CANADIAN, UKMET, AND NAVY NOGAPS REGARDING PROGRESSION OF THE SYSTEM
AND ASSOC SFC CYCLONE, THOUGH MOST RECENT ECMWF AND THE 0Z GFS ENSEMBLE
MEAN ALLOW FOR INCREASED TROF AMPLIFICATION AND THUS TRACK SFC LOW
FURTHER SOUTH THAN THE OTHER MODELS. WILL STICK WITH 12Z NCEP/CANADIAN
IDEAS FOR THIS FCST PACKAGE.
THEREFORE LOWER TROP WARM ADVECTION COUPLED WITH HIGHLY DIFFLUENT FLOW
ALOFT SHOULD ALLOW FOR PCPN TO DEVELOP RAPIDLY ACROSS THE OH/TN VALLEYS
MON NIGHT AND CONTINUE INTO MUCH OF TUESDAY. BIGGEST UNCERTAINTY HERE
IS HOW SOON PCPN WILL START. IT SEEMS THAT A NUMBER OF TIMES IN THESE
STRONG WARM ADVECTION SITUATIONS, PCPN BEGINS SOONER THAN THE RAW MODEL
OUTPUT MAY INDICATE SOME OF THE ENSEMBLE MOS NUMBERS HINTING AT THIS.
SO WITH THIS IN MIND, WILL INJECT A LOW CHANCE OF SHOWERS MON AFTERNOON
ACROSS FAR SRN KY, WHICH IS MORE CONSISTENT WITH OUR NEIGHBORING WFOS.
FOR TUESDAY, SFC AND ELEVATED INSTABILITY WOULD LIKELY LEAD TO SCT
THUNDER WITHIN RAIN SHOWERS. CAPE/SHEAR COMBINATIONS ACROSS SRN KY
SUGGEST A FEW STRONG STORMS POSSIBLE. CS
.LONG RANGE (DAYS 4-7: TUE NIGHT-SATURDAY)...
PRECIPITATION FROM DAYTIME TUESDAY WILL BECOME MORE SCATTERED TUESDAY
EVENING AS LOW PRESSURE AND FRONT MOVE EAST ACROSS THE LOWER OHIO AND
TENNESSEE VALLEY.
BIGGEST QUESTION IS THE TRACK OF THE LOW. MODELS SHOWING DIFFERENCES
WITH 00Z ECMWF AND GFS ENSEMBLE MEAN ACROSS SOUTHERN KY AND TN AND DGEX
AND GFS OPERATIONAL TO THE NORTH. 12Z GFS ENSEMBLE MEAN IS A LITTLE
FARTHER NORTH...CLOSER TO THE 06Z DGEX. WITH THIS IN MIND WILL BRING
TRACK OF LOW CLOSER TO OHIO RIVER AND GO A LITTLE CLOSER TO DGEX.
BY EVENING THE CHANCES FOR THUNDER SHOULD BE WEAKENING AND WILL
LEAVE MENTION OUT OF TUESDAY NIGHT. SCATTERED SHOWERS WILL LINGER
ACROSS THE AREA TUESDAY NIGHT AND WEDNESDAY AS LOW MOVES SLOWLY TO
THE EAST AND WRAP AROUND MOISTURE REMAINS OVER OHIO VALLEY.
HIGH PRESSURE WILL BRING PARTLY CLOUDY SKIES FOR THURSDAY. SCATTERED
SHOWERS WILL DEVELOP ON FRIDAY AHEAD OF A SYSTEM MOVING EAST FROM
THE PLAINS STATES. THE SCATTERED SHOWERS WILL CONTINUE THROUGH
SATURDAY AS LOW PRESSURE PUSHES EAST ACROSS TENNESSEE.
CLOUDS AND RAIN WILL KEEP TEMPERATURES BELOW SEASONAL NORMAL ON
WEDNESDAY...THEN SUNSHINE WILL RESULT TEMPERATURES RISING TO AROUND
NORMAL THURSDAY AND FRIDAY...WITH TEMPERATURES DROPPING SLIGHTLY FOR
THE EARLY PART OF THE WEEKEND. - MBS
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
.IN...NONE.
.KY...NONE.
&&
Hazardous weather outlook, Mar 19, 3:30 PM EST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EST SAT MAR 19 2005
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-201000-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN...
CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE...
ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG...
HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE...
NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD...
VERSAILLES...WINCHESTER
330 PM EST (230 PM CST) SAT MAR 19 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.
.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT.
A FEW THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EARLY EVENING HOURS
EAST OF I-65. SEVERE WEATHER IS NOT EXPECTED, HOWEVER SOME OF THE
STORMS MAY PRODUCE CLOUD TO GROUND LIGHTNING, BRIEF HEAVY RAIN, AND
SMALL HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
A CHANCE OF THUNDERSTORMS IS FORECAST ON TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
CS
In the hours before
Local storm report, Mar 19, 12:47 PM EST, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1247 PM EST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM HAIL FLOYDS KNOBS 38.32N 85.87W
03/19/2005 0.25 INCH FLOYD IN TRAINED SPOTTER
SMALL HAIL COVERING THE GROUND
&&Special weather statement, Mar 19, 12:52 PM EST, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1252 PM EST SAT MAR 19 2005
INZ078-079-090>092-KYZ024-025-027>035-038-039-045-046-053-054-
062>065-191900-
ANDERSON KY-BRECKINRIDGE KY-BULLITT KY-CLARK IN-EDMONSON KY-FLOYD IN-
FRANKLIN KY-GRAYSON KY-GREEN KY-HARDIN KY-HARRISON IN-HART KY-
HENRY KY-JEFFERSON IN-JEFFERSON KY-LARUE KY-MARION KY-MEADE KY-
NELSON KY-OLDHAM KY-SCOTT IN-SHELBY KY-SPENCER KY-TAYLOR KY-
TRIMBLE KY-WASHINGTON KY-
INCLUDING THE CITIES OF...BARDSTOWN...CAMPBELLSVILLE...CORYDON...
ELIZABETHTOWN...FRANKFORT...HARDINSBURG...LEITCHFIELD...LOUISVILLE...
NEW ALBANY...SHELBYVILLE
1252 PM EST (1152 AM CST) SAT MAR 19 2005
A LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE MOVING
NORTHEASTWARD AT AROUND 30 MPH ACROSS SOUTHERN INDIANA, NORTH CENTRAL
KENTUCKY, AND INTO THE BLUEGRASS REGION THROUGH EARLY AFTERNOON.
THUNDERSTORMS WITHIN THIS LINE COULD PRODUCE DEADLY CLOUD TO GROUND
LIGHTNING, GUSTY WINDS, A PERIOD OF HEAVY RAIN, ALONG WITH PEA OR
MARBLE SIZED HAIL.
AT THEIR CURRENT SPEED THESE SHOWERS AND STORMS WILL APPROACH...THE
WESTERN PARTS OF LOUISVILLE, MADISON, AND FORT KNOX AROUND 1 PM EST,
BEDFORD AND MOUNT WASHINGTON AROUND 130 PM EST, AND INTO THE
FRANKFORT AREA AROUND OR AFTER 210 PM EST.
TRAVELERS SHOULD SLOW DOWN IF THEY ENCOUNTER THESE POCKETS OF HEAVY
RAIN, AND BE PREPARED FOR PONDING WATER ON THE ROADWAY AND QUICKLY
REDUCED VISIBILITIES.
CS
Special weather statement, Mar 19, 2:18 PM EST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
218 PM EST SAT MAR 19 2005
KYZ027>029-033>042-045>048-053>055-062>065-192015-
ANDERSON KY-BOURBON KY-BOYLE KY-BULLITT KY-EDMONSON KY-FAYETTE KY-
FRANKLIN KY-GRAYSON KY-GREEN KY-HARDIN KY-HARRISON KY-HART KY-
HENRY KY-JESSAMINE KY-LARUE KY-MARION KY-MERCER KY-NELSON KY-
SCOTT KY-SHELBY KY-SPENCER KY-TAYLOR KY-WASHINGTON KY-WOODFORD KY-
INCLUDING THE CITIES OF...BARDSTOWN...CAMPBELLSVILLE...CYNTHIANA...
DANVILLE...ELIZABETHTOWN...FRANKFORT...HARRODSBURG...LEITCHFIELD...
LEXINGTON...SHELBYVILLE...VERSAILLES
218 PM EST (118 PM CST) SAT MAR 19 2005
A LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS WILL CONTINUE TO MOVE
EAST ACROSS NORTH CENTRAL KENTUCKY AND INTO THE BLUEGRASS REGION
THROUGH MID AFTERNOON. THUNDERSTORMS WITHIN THIS LINE COULD PRODUCE
CLOUD TO GROUND LIGHTNING, GUSTY WINDS, A PERIOD OF HEAVY RAIN, AND
PEA TO MARBLE SIZED HAIL.
THE SHOWERS AND SPOTTY THUNDERSTORMS WILL REACH LEXINGTON BY 230 PM
EST AND DANVILLE AND CYNTHIANA BY 3 PM EST.
SHOWERS WILL END IN SHELBYVILLE, ELIZABETHTOWN AND FRANKFORT BY 3 PM
EST.
TRAVELERS SHOULD SLOW DOWN IF THEY ENCOUNTER THESE POCKETS OF HEAVY
RAIN, AND BE PREPARED FOR PONDING WATER ON THE ROADWAY AND QUICKLY
REDUCED VISIBILITIES.
SCHOLZ
Special weather statement, Mar 19, 3:52 PM EST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
352 PM EST SAT MAR 19 2005
KYZ036-037-040>043-047>049-055>057-067-192215-
BOURBON KY-BOYLE KY-CLARK KY-FAYETTE KY-GARRARD KY-HARRISON KY-
JESSAMINE KY-LINCOLN KY-MADISON KY-MERCER KY-NICHOLAS KY-SCOTT KY-
WOODFORD KY-
INCLUDING THE CITIES OF...CYNTHIANA...DANVILLE...HARRODSBURG...
LEXINGTON...RICHMOND...STANFORD...VERSAILLES...WINCHESTER
352 PM EST SAT MAR 19 2005
A BAND OF SHOWERS CONTAINING HEAVY RAIN WILL CONTINUE MOVING THROUGH
EAST CENTRAL KENTUCKY THROUGH 5 PM EST. SOME SMALL HAIL AND AN
ISOLATE THUNDERSTORM WILL ALSO BE POSSIBLE AS THE BAND OF SHOWERS
MOVES EAST.
THE SHOWERS AND SPOTTY THUNDERSTORMS WILL BE EAST OF LEXINGTON
AND DANVILLE BY 430 PM EST AND EAST OF CYNTHIANA...RICHMOND AND
ALBANY BY 5 PM EST.
TRAVELERS SHOULD SLOW DOWN IF THEY ENCOUNTER THESE POCKETS OF HEAVY
RAIN, AND BE PREPARED FOR PONDING WATER ON THE ROADWAY AND QUICKLY
REDUCED VISIBILITIES.
SCHOLZ
Special weather statement, Mar 19, 5:48 PM EST, 52 minutes before
KYZ029-030-038-192330-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
548 PM EST SAT MAR 19 2005
A STRONG THUNDERSTORM HAS DEVELOPED OVER BULLITT COUNTY THIS
EVENING AND IS MOVING EAST NORTHEAST AT 30 MPH. THIS THUNDERSTORM
WILL MOVE INTO EXTREME SOUTHEASTERN JEFFERSON COUNTY AND NORTHERN
SPENCER COUNTY OVER THE NEXT 30 MINUTES. BRIEF HEAVY RAIN...GUSTY
WINDS UP TO 40 MPH....OCCASIONAL LIGHTNING...AND HAIL UP TO THREE
QUARTERS OF AN INCH WILL BE POSSIBLE. SEEK SHELTER FROM THIS STORM.
SCHOTT
Special weather statement, Mar 19, 6:10 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
610 PM EST SAT MAR 19 2005
KYZ038-192340-
SPENCER KY-
610 PM EST SAT MAR 19 2005
A STRONG THUNDERSTORM WILL MOVE THROUGH THE NORTHERN HALF OF
SPENCER COUNTY INCLUDING THE CITY OF TAYLORSVILLE BY 630 PM EST.
THIS STORM WILL PRODUCE PEA TO DIME SIZE HAIL...WIND GUSTS TO 40
MPH AND ABOUT A 15 MINUTE PERIOD OF HEAVY RAIN. SEEK SHELTER UNTIL
THE STORM HAS PASSED AND RELAY YOUR REPORTS TO LOCAL LAW
ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE.
KIRKPATRICK
Tornado, Spencer
- When
- March 19, 6:40 PM EST to 6:41 PM EST
- Where
- Spencer County, 2 mi SE of Mt Eden
- Rating
- F0
- Path length
- 0.4 mi
- Path width
- 25 yd
- Property damage
- $3,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 38.033, -85.117
An F0 tornado touched down briefly in the Brier Ridge area in eastern Spencer County. Highest winds were estimated to be near 70 mph. A metal garage was blown over. There was slight structural damage to a general store and a parsonage. Several trees were also downed. Some eye witnesses described the rotation as the storm moved through.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in California, March 19, 20051 death · 1 event
- Hail and Damaging Winds in Texas, March 19, 2005$232,000 · 2 in hail · 17 events
- Hail and Damaging Wind in Texas, March 19, 2005$200,000 · 1.75 in hail · 2 events
- High Wind in Oregon, March 19 to 20, 200584 kt wind · 12 events
- Hail and Damaging Winds in Texas, March 19 to 20, 20051.75 in hail · 9 events
- Winter Weather in Colorado, March 19 to 21, 20057 events
- Winter Storm in Wisconsin, March 19, 20055 events
- Hail in Texas, March 19, 20051 in hail · 5 events
- Debris Flow and Heavy Rain in California, March 19 to 20, 20054 events
- Flash Flooding and Hail in Texas, March 19, 20051.75 in hail · 4 events
- Winter Weather in Utah, March 19 to 21, 20053 events
- Marine Thunderstorm Winds in Gulf of Mexico, March 19, 20053 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5436928.